Alert archive / New York / River Flood Warnings in 2014

River Flood Warning 39, NWS Albany, NY

December 25, 2014Washington County, New York

NWS Albany, NY issued this river flood warning at Dec 25, 2014, 2:33 AM EST for Washington County, New York. It took effect at Dec 25, 2014, 3:02 AM EST. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Dec 25, 2014, 2:33 AM EST (07:33 UTC)
In effect from
Dec 25, 2014, 3:02 AM EST
Expired
Dec 26, 2014, 4:28 AM EST
In force
25 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
Minor

County Washington County, NY

The radar

The Albany radar (KENX), 111 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mettawee River at Middle Granville (GVVN6). The gauge peaked at 8.43 ft at Dec 25, 2014, 4:00 PM EST.

actionminormoderate46812/2512/2612/27
Action stage
6 ft
Minor stage
7 ft
Moderate stage
8.5 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04280450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WGUS41 KALY 250733
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
233 AM EST THU DEC 25 2014

NYC115-251933-
/O.NEW.KALY.FL.W.0039.141225T0802Z-141226T0000Z/
/GVVN6.1.ER.141225T0802Z.141225T1200Z.141225T1800Z.NO/
233 AM EST THU DEC 25 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE METTAWEE RIVER AT GRANVILLE.
* FROM EARLY THIS MORNING UNTIL THIS EVENING.
* AT 2 AM THURSDAY THE STAGE WAS...6.9 EET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 3 AM 
  THURSDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 7.1 FEET AROUND  
  7 AM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE 
  AFTER  1 PM THURSDAY.
* IMPACT...AT 7.0 FEET...MINOR FLOOD STAGE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       7 AM  1 PM  7 PM  1 AM  7 AM
LOCATION         STG   STG  DAY TIME   THU   THU   THU   FRI   FRI

METTAWEE RIVER
  GRANVILLE     7.0    7.0 THU 02 AM   7.1   7.0   6.9   6.6   6.3
 
&& 
 
LAT...LON 4343 7340 4333 7326 4348 7325 4349 7339
                                      

$$
4 follow-up statements
692 
WGUS81 KALY 251323
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
823 AM EST THU DEC 25 2014

NYC115-260123-
/O.EXT.KALY.FL.W.0039.000000T0000Z-141226T0800Z/
/GVVN6.1.ER.141225T0738Z.141225T1800Z.141226T0200Z.NO/
823 AM EST THU DEC 25 2014

THE FLOOD WARNING CONTINUES FOR
  THE METTAWEE RIVER AT GRANVILLE.
* UNTIL LATE TONIGHT. 
* AT 8 AM THURSDAY THE STAGE WAS 7.3 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 7.6 FEET BY 1 PM 
  THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 9 
  PM THURSDAY.
* IMPACT...AT 7.0 FEET...MINOR FLOOD STAGE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                      1 PM  7 PM  1 AM  7 AM  1 PM
LOCATION        STG   STG  DAY  TIME   THU   THU   FRI   FRI   FRI

METTAWEE RIVER
  GRANVILLE     7.0    7.3 THU 08 AM   7.6   7.1   6.8   6.5   6.2
 
&& 
 
LAT...LON 4343 7340 4333 7326 4348 7325 4349 7339
                                      

$$
779 
WGUS41 KALY 251832
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
132 PM EST THU DEC 25 2014

NYC115-260632-
/O.EXT.KALY.FL.W.0039.000000T0000Z-141226T1800Z/
/GVVN6.2.ER.141225T0738Z.141226T0000Z.141226T1200Z.NO/
132 PM EST THU DEC 25 2014

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... 
 
THE FLOOD WARNING CONTINUES FOR 
  THE METTAWEE RIVER AT GRANVILLE
* UNTIL FRIDAY AFTERNOON.
* AT 1 PM THURSDAY THE STAGE WAS...8.1 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 8.7 
  FEET BY 7 PM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD 
  STAGE AFTER 7 AM FRIDAY.
* IMPACT...AT 8.5 FEET...MODERATE FLOOD STAGE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       7 PM  1 AM  7 AM  1 PM  7 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

METTAWEE RIVER
  GRANVILLE     7.0    8.1 THU 01 PM   8.7   7.8   7.0   6.2   5.7
 
&& 
 
LAT...LON 4343 7340 4333 7326 4348 7325 4349 7339
                                      

$$
136 
WGUS81 KALY 252354
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
654 PM EST THU DEC 25 2014

NYC115-261154-
/O.EXT.KALY.FL.W.0039.000000T0000Z-141226T1513Z/
/GVVN6.1.ER.141225T0738Z.141225T2130Z.141226T0913Z.NO/
654 PM EST THU DEC 25 2014

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... 
 
THE FLOOD WARNING CONTINUES FOR
  THE METTAWEE RIVER AT GRANVILLE.
* UNTIL FRIDAY MORNING. 
* AT  6 PM THURSDAY THE STAGE WAS 8.1 FEET AND WAS FALLING. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER  4 AM FRIDAY.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       7 PM  1 AM  7 AM  1 PM  7 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

METTAWEE RIVER
  GRANVILLE     7.0    8.1 THU 07 PM   8.1   7.4   6.7   6.2   5.7
 
&& 
 
LAT...LON 4343 7340 4333 7326 4348 7325 4349 7339
                                      

$$
597 
WGUS81 KALY 260928
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
428 AM EST FRI DEC 26 2014

NYC115-260958-
/O.CAN.KALY.FL.W.0039.000000T0000Z-141226T1513Z/
/GVVN6.1.ER.141225T0738Z.141225T2130Z.141226T0716Z.NO/
428 AM EST FRI DEC 26 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE METTAWEE RIVER AT GRANVILLE.
* AT 4 AM FRIDAY THE STAGE WAS 6.8 FEET AND FALLING. 
* FLOOD STAGE IS 7.0 FEET. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       7 AM  1 PM  7 PM  1 AM  7 AM
LOCATION         STG   STG  DAY TIME   FRI   FRI   FRI   SAT   SAT

METTAWEE RIVER
  GRANVILLE     7.0    6.8 FRI  4 AM   6.6   6.4   6.2   6.0   5.9
 
&& 
 
LAT...LON 4343 7340 4333 7326 4348 7325 4349 7339
                                      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Dec 25, 1:00 AM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Dec 25, 1:00 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
0100 AM EST THU DEC 25 2014

.SYNOPSIS...
AN INTENSIFYING STORM SYSTEM WILL TRACK NORTHWARD THROUGH
THE CENTRAL GREAT LAKES TONIGHT...TO JUST EAST OF JAMES BAY ON
CHRISTMAS DAY. THIS STORM WILL BRING PERIODS RAIN...SOME OF WHICH
COULD BE HEAVY AT TIMES INTO TONIGHT...ALONG WITH MILD TEMPERATURES.
A COLD FRONT WILL PUSH THROUGH LATE TONIGHT...WITH RAIN TAPERING TO
SHOWERS BEHIND THE FRONT EARLY CHRISTMAS DAY...AND FOLLOWED BY
STRONG GUSTY WINDS AND GRADUALLY FALLING TEMPERATURES. HIGH PRESSURE
WILL BUILD ACROSS THE MID ATLANTIC REGION...PROVIDING DRY CONDITIONS
AND MILD TEMPERATURES FOR LATE FRIDAY INTO SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
FLOOD WATCH CONTINUES FOR ALL OF EAST CENTRAL NY AND WESTERN NEW
ENGLAND THROUGH FRIDAY MORNING...

AS OF 1225 AM EST...CURRENT SURFACE OBS INDICATING A SURFACE COLD
FRONT MOVING EASTWARD INTO CENTRAL NY/PA AT THIS TIME. SO IT IS
STILL A FEW HOURS AWAY FROM ENTERING THE WESTERN PORTIONS OF OUR
FORECAST AREA. A BAND OF SHOWERS WILL ACCOMPANY THE FRONT ALONG
WITH WIND GUSTS GENERALLY BETWEEN 30 AND 40 MPH. THERE WERE FEW
LIGHTNING STRIKES ACROSS WESTERN NY AND ALONG THE EASTERN LAKE
ONTARIO SHORE...BUT SHOULD REMAIN WEST OF OUR AREA.

RADAR CONTINUES TO SHOW A LACK OF RAIN OVER THE ENTIRE FORECAST
AREA...ALTHOUGH PATCHY DRIZZLE IS OCCURRING SO WILL CONTINUE TO
MENTION CHANCE POPS UNTIL THE COLD FRONT ARRIVES FROM THE WEST
AFTER 2 AM. WILL THEN INCREASE AGAIN TO CATEGORICAL LEVELS FROM
WEST TO EAST AFTER 2 AM AS THE BAND OF RAIN SHOWERS ASSOCIATED
WITH THE COLD FRONT MOVES THROUGH THE FORECAST AREA. TEMPERATURES
VARYING CONSIDERABLY ACROSS THE AREA...AS WARMER AIR HAS MADE IT
INTO MUCH OF THE SOUTHERN PART OF THE AREA WITH 50S WHILE UPPER
30S TO LOWER 40S ARE STILL COMMON ACROSS THE NORTH COUNTRY. TEMPS
WILL CONTINUE TO RISE OR REMAIN STEADY THROUGH THE REST OF THE
NIGHT.

BETWEEN 2 AM AND 6 AM...THE COLD FRONT WILL SWEEP EASTWARD ACROSS
THE REGION. HI-RES NEAR- AND SHORT-TERM MODELS CONTINUE TO SUGGEST
THAT A THIN LINE OF LOW TOPPED CONVECTION MAY STILL OCCUR WITH
THIS FRONT...WITH SHOWERS MOST LIKELY REDEVELOPING AHEAD OF THIS
FRONT AS WELL. SO...AFTER A RELATIVE LULL IN THE STEADY RAIN THIS
EVENING OUTSIDE OF THE MID HUDSON VALLEY AND WESTERN NEW
ENGLAND...SHOWERS SHOULD INCREASE RAPIDLY IN AREAL COVERAGE...WITH
ADDITIONAL HVY DOWNPOURS POSSIBLE. WEAK ELEVATED INSTABILITY COULD
EVEN SUPPORT THE POSSIBILITY FOR SOME RUMBLES OF THUNDER...BUT
OVERALL THREAT APPEARS TOO LOW AT THIS TIME TO MENTION.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY FOR THE
WESTERN AND SOUTHERN ADIRONDACKS...MOHAWK AND SCHOHARIE
VALLEYS...HELDERBERGS...THE GLENS FALLS AND SARATOGA REGION...THE
GREATER CAPITAL DISTRICT...CENTRAL TACONICS AND BERKSHIRES...AND
EAST CENTRAL CATSKILLS...

THURSDAY...THE COLD FRONT SHOULD SWEEP EAST OF THE REGION BY 6-8
AM EST. SHOWERS SHOULD QUICKLY END FROM W TO E A COUPLE OF HOURS
AFTER ITS PASSAGE. IN ITS WAKE...STRONG WEST WINDS SHOULD
DEVELOP...AS STRONG LOW/MID LEVEL COLD ADVECTION AND PRESSURE
RISES OCCUR. IT APPEARS THAT THE BEST AREAS OF THESE 2 FEATURES
WILL BE COINCIDENT ACROSS THE WESTERN ADIRONDACKS AND MOHAWK
VALLEY. HOWEVER...DURING THE AFTERNOON...AS WINDS VEER SLIGHTLY
MORE INTO THE W/NW...THEY ARE EXPECTED TO CHANNEL DOWN THE MOHAWK
VALLEY AND EXTEND INTO THE BERKSHIRES...WHERE SOME GUSTS OF 45-50
MPH WILL BE POSSIBLE...HENCE THE AREAL EXPANSION SLIGHTLY SOUTH
AND EAST OF THE WIND ADVISORY. OTHERWISE...RAIN AND SNOW SHOWERS
SHOULD DEVELOP ACROSS THE WESTERN ADIRONDACKS...BECOMING MAINLY
SNOW BY AFTERNOON. ACCUMS OF GENERALLY AN INCH OR LESS ARE
EXPECTED...ESP FOR AREAS N OF OLD FORGE. ELSEWHERE...SOME BREAKS
IN THE CLOUDS ARE EXPECTED IN VALLEY AREAS IN THE MORNING...BEFORE
CLOUDS GRADUALLY FILL BACK IN DURING THE AFTERNOON...ESP ACROSS
HIGHER ELEVATIONS. MAX TEMPS SHOULD BE IN THE MORNING...WITH MOST
TEMPS FALLING IN THE AFTERNOON.

THU NT-FRI...RAPID HEIGHT RISES ARE EXPECTED TO DEVELOP IN THE
WAKE OF THE STORM SYSTEM. LOW LEVEL WINDS ARE EXPECTED TO
INITIALLY REMAIN FROM THE WEST/NORTHWEST...ALLOWING LOW LEVEL
MOISTURE TO CONTINUE STREAMING INTO AREAS NORTH OF I-90. AT THE
SAME TIME...AS THE MID/UPPER LEVEL HEIGHTS RISE...THE SUBSIDENCE
INVERSION SHOULD LOWER...TRAPPING THIS LOW LEVEL MOISTURE...MOST
LIKELY RESULTING IN AREAS OF CLOUDS FOR MANY CENTRAL AND NORTHERN
AREAS THU NT. THESE CLOUDS SHOULD GRADUALLY ERODE FROM SW TO NE
DURING FRI AS THE LOW LEVEL FLOW BACKS MORE INTO THE SW.
HOWEVER...IT COULD TAKE UNTIL FRI AFTERNOON TO OCCUR ACROSS
PORTIONS OF THE SOUTHERN ADIRONDACKS/VT AND THE UPPER HUDSON
VALLEY. AS FOR TEMPS...HAVE SIDED WITH OR ABOVE THE MILDER MET MOS
FOR THU NT/FRI AM MINS...WITH MANY AREAS LIKELY REMAINING ABOVE
FREEZING IN VALLEYS DUE TO SOME WIND AND CLOUDS. HIGHER TERRAIN
SHOULD FALL INTO THE MID/UPPER 20S. ON FRI...EXPECT MAX TEMPS TO
RISE INTO THE LOWER/MID 40S IN VALLEYS...AND 35-40 ACROSS HIGHER
ELEVATIONS...ALTHOUGH MILDER MAXES WILL BE POSSIBLE ACROSS
PORTIONS OF THE MID HUDSON VALLEY.

FRI NT...EXPECT GENERALLY CLEAR TO PARTLY CLOUDY SKIES. TEMPS MAY
BE A BIT COOLER THAN THU NT/FRI AM DUE TO MORE CLEARING AND
LIGHTER WINDS...WITH MAINLY UPPER 20S TO LOWER 30S FOR MOST VALLEY
AREAS...AND LOWER/MID 20S ACROSS THE SOUTHERN ADIRONDACKS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THIS WILL BE A PERIOD OF UNSETTLED BUT NOT SUPER WET WEATHER WITH
FALLING TEMPERATURES.  A LARGE DOME OF HIGH PRESSURE WILL DRIFT OFF
THE MID-ATLANTIC AND SOUTHEAST COASTS AT THE START OF THE PERIOD...
GIVING WAY TO A COLD FRONT WHICH WILL MOVE THROUGH OUR FORECAST AREA
ON SUNDAY.  THIS FRONT WILL TRIGGER THE GREATEST CHANCES FOR
PRECIPITATION DURING THE LONG TERM PERIOD...IN THE FORM OF MIXED
SHOWERS.

A REINFORCING FRONT MOVES THROUGH SUNDAY NIGHT...THUS BEGINNING THE
FALLING TEMPERATURE TREND.  HIGHS WILL RANGE FROM THE UPPER 30S IN
THE MOUNTAINS...TO AROUND 50 DEGREES DOWN THE MID HUDSON VALLEY ON
SATURDAY.  THEN EACH SUCCESSFUL DAY WILL TURN INCREASINGLY COLDER...
WITH HIGHS BY WEDNESDAY RANGING FROM ONLY THE UPPER TEENS TO AROUND
30 DEGREES.  LOWS SATURDAY NIGHT WILL RANGE FROM AROUND 30 DEGREES
IN THE MOUNTAINS...TO THE MID 30S IN THE VALLEYS.  BY TUESDAY
NIGHT...LOWS WILL RANGE FROM ONLY THE SINGLE DIGITS IN THE
ADIRONDACK HIGH PEAKS...TO AROUND 20 DEGREES DOWN THE MID-HUDSON
VALLEY.

CHANCE POPS WILL BE ONLY SPOTTY FOR THE REMAINDER OF THE PERIOD...
WITH WEDNESDAY EXPECTED TO BE THE ONLY TRULY DRY DAY.  WINDS WILL BE
WESTERLY THROUGHOUT THE LONG TERM...WITH ONLY BRIEF PERIODS OF
SUNSHINE AT BEST.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
A STRONG STORM...LIFTING NORTHEAST INTO THE EASTERN GREAT LAKES AND
EVENTUALLY ONTARIO...WILL IMPACT THE TAFS THROUGH TODAY.

THE WARM FRONT HAS WORKED NORTH OF KPOU SO MAINLY MVFR CONDITIONS
THERE...BUT IFR TO LIFR FURTHER NORTH OF THE WARM AT KALB/KPSF/ AND
KGFL WHERE THERE VERY LOW CIGS FOG AND DRIZZLE. THERE WILL BE LOW
LEVEL WIND SHEAR AT KGFL UNTIL ABOUT 09Z. AFTER THAT TIME...THE MID
LEVEL WINDS WILL TO DECREASE AND THE SURFACE WIND WILL INCREASE.

A COLD FRONT WILL APPROACH QUICKLY FROM THE WEST SPREADING ANOTHER
ROUND OF SHOWERS THROUGH THE TAFS BETWEEN 09Z-12Z. THE SHOWERS WILL
CONTINUE OCCASIONAL IFR AT ALL THE SITES. A SOUTH WIND WILL BECOME
WESTERLY AND INCREASE TO AROUND 10-15KTS BY DAYBREAK WITH GUSTS
REACHING 20KTS MOST PLACES (EXCEPT KGFL WHERE THE GUSTS MIGHT BE
DELAYED TIL MID MORNING). THE WIND WILL FINALLY QUICKLY SCOUR AWAY
THE LOW CLOUDS AND FOG...MAINLY AFTER 12Z. EXPECT MAINLY VFR
CONDITIONS AFTER 13Z AS CIGS REACH ABOVE 3000 FEET (MIGHT EVEN GO
SCATTERED ESPECIALLY AT KPOU). VISIBILITIES WILL BECOME
UNRESTRICTED.

BY MIDDAY TO EARLY AFTERNOON...WIND GUSTS LOOK TO REACH NEAR
30KTS...AND COULD OCCASIONALLY GUSTS TO 40KTS AT KPSF AND KALB FROM
A WESTERLY DIRECTION.

THE WIND WILL SUBSIDE A BIT TONIGHT...DOWN TO AROUND 10KTS WITH
GUSTS DIMINISHING TO 20KTS OR LESS AT ALL STATIONS AFTER ABOUT 02Z.
A SECONDARY DISTURBANCE MIGHT BRING SOME ADDITIONAL MVFR CLOUDS TO
ALL THE TAFS EXCEPT KPOU.

OUTLOOK...

FRIDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SUNDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHSN.
MONDAY:   NO SIG WX.

&&

.HYDROLOGY...
PERIODS OF RAIN...SOME LOCALLY HEAVY...WILL REMAIN POSSIBLE INTO
TONIGHT...AS A STRENGTHENING LOW PRESSURE SYSTEM IMPACTS THE
REGION. ADDITIONAL RAINFALL AMOUNTS SHOULD RANGE FROM 0.50 TO 1
INCH FROM EASTERN NEW YORK TO WESTERN NEW ENGLAND OVERNIGHT. THERE
COULD ALSO BE SIGNIFICANT SNOWMELT FROM THE HIGHER TERRAIN...WHICH
RAISES THE POTENTIAL FOR MINOR FLOODING AND SIGNIFICANT WITHIN
BANK RISES OF LARGER STEM RIVERS.

THE BEST POTENTIAL FOR MINOR FLOODING WILL BE A FEW POINTS
REACHING FROM AROUND THE UPPER HUDSON VALLEY/SOUTHERN ADIRONDACKS
THROUGH WESTERN NEW ENGLAND. SNOW MELT WILL BE A FACTOR ACROSS
THE SOUTHERN ADIRONDACKS WHICH INCREASES THE FLOOD THREAT. A FLOOD
WATCH REMAINS IN EFFECT FOR THE ENTIRE HYDROLOGIC SERVICE AREA
FROM UNTIL EARLY FRIDAY MORNING. AT THE VERY LEAST SOME MINOR
FLOODING SMALL STREAMS AND CREEKS...AND POOR DRAINAGE AREAS ARE
EXPECTED.

DRIER WEATHER AND WINDY CONDITIONS ARE EXPECTED CHRISTMAS DAY INTO
THE WEEKEND...WHICH SHOULD ALLOW FOR RIVER LEVELS TO BEGIN TO RECEDE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES...

FOR TODAY CHRISTMAS EVE...DECEMBER 24TH...

ALBANY NY...57 DEGREES SET BACK IN 1941

GLENS FALLS...49 DEGREES SET IN 1957

POUGHKEEPSIE NY...58 DEGREES SET IN 2003

AND FOR CHRISTMAS...DECEMBER 25TH...

ALBANY NY...66 DEGREES SET BACK IN 1889 (#2: 62 DEGREES IN 1964)

GLENS FALLS...62 DEGREES SET IN 1964

POUGHKEEPSIE NY...63 DEGREES SET IN 1964

NOTE DAILY RECORDS DATE BACK TO 1874 FOR ALBANY AND 1949 FOR GLENS
FALLS. FOR POUGHKEEPSIE THE DAILY DATA DATE BACK TO 1949...HOWEVER
DATA IS MISSING FROM JANUARY 1993 THROUGH JULY 2000.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH FRIDAY MORNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ032-033-038>043-
     047>054-058>061-063>066-082>084.
     WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM EST THIS EVENING
     FOR NYZ032-033-038>042-047>054-058>061-082-083.
MA...FLOOD WATCH THROUGH FRIDAY MORNING FOR MAZ001-025.
     WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM EST THIS EVENING
     FOR MAZ001-025.
VT...FLOOD WATCH THROUGH FRIDAY MORNING FOR VTZ013>015.

&&

SYNOPSIS...KL/GJM
NEAR TERM...KL/GJM/JPV
SHORT TERM...KL
LONG TERM...ELH
AVIATION...HWJIV
HYDROLOGY...KL/JPV
CLIMATE...IAA
Hazardous weather outlook, Dec 24, 4:24 PM EST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
424 PM EST WED DEC 24 2014

CTZ001-013-NYZ043-063>066-084-VTZ013>015-251200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN WASHINGTON-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
424 PM EST WED DEC 24 2014

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WASHINGTON AND ULSTER COUNTIES AND THE MID HUDSON
VALLEY OF EAST CENTRAL NEW YORK...AND FOR SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND RAINFALL AMOUNTS...AS WELL AS ANY
REPORTS OF FLOODING OR NEAR BANKFULL STREAMS AND RIVERS TO THE
NATIONAL WEATHER SERVICE.

MAZ001-025-NYZ032-033-038>042-047>054-058>061-082-083-251200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
424 PM EST WED DEC 24 2014

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
THE SOUTHWEST ADIRONDACKS...MOHAWK VALLEY...GREATER CAPITAL
REGION...THE GLENS FALLS AND SARATOGA REGION...AND CENTRAL
TACONICS OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND RAINFALL AMOUNTS...AS WELL AS ANY
REPORTS OF FLOODING OR NEAR BANKFULL STREAMS AND RIVERS TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Dec 25, 12:04 AM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1204 AM EST THU DEC 25 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-250900-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
1204 AM EST THU DEC 25 2014

...LOCALLY DENSE FOG...

AREAS OF FOG WILL BE LOCALLY DENSE...LESS THAN A HALF MILE...OVERNIGHT
ACROSS EAST CENTRAL NEW YORK AND WESTERN NEW ENGLAND AS MOIST MILD AIR
MOVES OVER THE COLD SNOW PACK. MOTORIST ARE URGED TO DRIVE WITH EXTRA
CAUTION AND BE PREPARED FOR CHANGEABLE VISIBILITIES.
Special weather statement, Dec 25, 2:17 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
217 AM EST THU DEC 25 2014

NYZ032-033-038>040-047-082-250800-
HAMILTON NY-MONTGOMERY NY-SCHOHARIE NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
217 AM EST THU DEC 25 2014

...LINE OF SHOWERS WITH STRONG GUSTY WINDS

  HAMILTON COUNTY IN EASTERN NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 212 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING...WIND GUSTS UP AROUND 50 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 30 MILES
NORTHWEST OF OLD FORGE TO 15 MILES SOUTHWEST OF ONEONTA...AND MOVING
EAST AT 55 MPH.

THESE STORMS WILL BE NEAR...
CEDARVILLE BY 220 AM EST
NEWPORT...POLAND...NORTHWOOD AND MCKEEVER BY 225 AM EST
NICKS LAKE CAMPGROUND...OLD FORGE...OHIO AND MOHAWK BY 230 AM EST
ALGER ISLAND PUBLIC CAMPGROUND BY 235 AM EST

LAT...LON 4395 7428 4393 7432 4388 7428 4239 7428
      4237 7449 4251 7471 4262 7464 4283 7466
      4289 7486 4282 7490 4290 7509 4285 7514
      4286 7522 4306 7522 4322 7508 4326 7516
      4334 7509 4410 7517 4406 7502 4412 7429
TIME...MOT...LOC 0715Z 259DEG 47KT 4410 7526 4235 7522

IAA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 2:17 AM ESTSpecial Weather StatementALYFulton, Hamilton, Herkimer, Montgomery, Schoharie43 min
Dec 25, 3:07 AM ESTSpecial Weather StatementALYAlbany, Fulton, Hamilton, Montgomery, Rensselaer, Saratoga and 4 more53 min
Dec 25, 3:30 AM ESTSpecial Weather StatementALYColumbia, Dutchess, Greene, Ulster60 min
Dec 25, 1:47 PM ESTRiver Flood WarningALYHerkimer, Oneida19 hr

Nearby

River Flood Warnings in New York, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.